Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 20, NWS Amarillo, TX

November 16, 201614 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Nov 16, 2016, 4:30 PM CST for 14 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Nov 17, 2016, 11:00 AM CST. It was in force for 8 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 16, 2016, 4:30 PM CST (22:30 UTC)
In effect from
Nov 17, 2016, 11:00 AM CST
Expired
Nov 17, 2016, 7:00 PM CST
In force
8 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 80 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 3:40 PM CSTNON-TSTM WND GST 585 Se Kenton, OK
Nov 17, 5:07 PM CSTNON-TSTM WND GST 60Goodwell, OKOK PANHANDLE STATE UNIVERSITY SCHOOLLNET SITE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3345 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

743 
WWUS84 KAMA 162230
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
430 PM CST WED NOV 16 2016

...ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...
WITH CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS
EXPECTED THURSDAY...

OKZ001>003-TXZ001>004-006-171100-
/O.UPG.KAMA.FW.A.0017.161117T1700Z-161118T0100Z/
/O.NEW.KAMA.FW.W.0020.161117T1700Z-161118T0100Z/
/O.CON.KAMA.FW.W.0019.000000T0000Z-161117T0100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-
430 PM CST WED NOV 16 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE AREAS...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA
PANHANDLE AND THE WESTERN AND NORTHERN PORTIONS OF THE TEXAS
PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 7 PM CST THURSDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE AND HARTLEY.

* 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* TIMING...BETWEEN 11 AM AND 7 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

TXZ007-008-011-012-016-017-171100-
/O.UPG.KAMA.FW.A.0017.161117T1700Z-161118T0100Z/
/O.NEW.KAMA.FW.W.0020.161117T1700Z-161118T0100Z/
MOORE-HUTCHINSON-OLDHAM-POTTER-DEAF SMITH-RANDALL-
430 PM CST WED NOV 16 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA
PANHANDLE AND THE WESTERN AND NORTHERN PORTIONS OF THE TEXAS
PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 7 PM CST THURSDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...IN TEXAS...MOORE...HUTCHINSON...OLDHAM... 
  POTTER...DEAF SMITH AND RANDALL.

* 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* TIMING...BETWEEN 11 AM AND 7 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

TXZ005-171100-
/O.CON.KAMA.FW.W.0019.000000T0000Z-161117T0100Z/
/O.CON.KAMA.FW.A.0017.161117T1700Z-161118T0100Z/
LIPSCOMB-
430 PM CST WED NOV 16 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE AREAS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR EASTERN AND SOUTHEASTERN PORTIONS OF THE TEXAS
PANHANDLE...

* AFFECTED AREA...IN TEXAS...LIPSCOMB.

* 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* TIMING...BETWEEN 11 AM AND 7 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE
WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

&&

$$

TXZ009-010-013>015-018>020-171100-
/O.CON.KAMA.FW.A.0017.161117T1700Z-161118T0100Z/
ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-
COLLINGSWORTH-
430 PM CST WED NOV 16 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR THE EASTERN AND SOUTHEASTERN TEXAS PANHANDLE...

* AFFECTED AREA...IN TEXAS...ROBERTS...HEMPHILL...CARSON...
  GRAY... WHEELER...ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* TIMING...BETWEEN 11 AM AND 7 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE
WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
4 follow-up statements
902 
WWUS84 KAMA 170401
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1001 PM CST WED NOV 16 2016

...ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...
WITH CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS
EXPECTED THURSDAY...

OKZ001>003-TXZ001>004-006>008-011-012-016-017-171215-
/O.CON.KAMA.FW.W.0020.161117T1700Z-161118T0100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-
MOORE-HUTCHINSON-OLDHAM-POTTER-DEAF SMITH-RANDALL-
1001 PM CST WED NOV 16 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF
THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE AREAS...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...HARTLEY... 
  MOORE...HUTCHINSON...OLDHAM...POTTER...DEAF SMITH AND RANDALL.

* 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* TIMING...BETWEEN 11 AM AND 7 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

TXZ005-009-010-013>015-018>020-171215-
/O.CON.KAMA.FW.A.0017.161117T1700Z-161118T0100Z/
LIPSCOMB-ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-
COLLINGSWORTH-
1001 PM CST WED NOV 16 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR EASTERN AND SOUTHEASTERN PORTIONS OF THE TEXAS
PANHANDLE...

* AFFECTED AREA...IN TEXAS...LIPSCOMB...ROBERTS...HEMPHILL... 
  CARSON...GRAY...WHEELER...ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* TIMING...BETWEEN 11 AM AND 7 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE
WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
WWW.WEATHER.GOV/AMA
811 
WWUS84 KAMA 170947
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
347 AM CST THU NOV 17 2016

...ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...
WITH CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS
EXPECTED THURSDAY...

TXZ010-014-015-018>020-171100-
/O.CAN.KAMA.FW.A.0017.161117T1700Z-161118T0100Z/
HEMPHILL-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH-
347 AM CST THU NOV 17 2016

...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR EASTERN AND SOUTHEASTERN PORTIONS OF THE
TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE
WEATHER WATCH.

DESPITE SOUTHWEST 20 FOOT WINDS OF AROUND 20 MPH TODAY...AFTERNOON
RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE 15 PERCENT ACROSS
THE SOUTHEASTERN AND FAR EASTERN PORTIONS OF THE TEXAS PANHANDLE
TODAY. THEREFORE...THE FIRE WEATHER WATCH HAS BEEN CANCELLED AND
REPLACED WITH A FIRE DANGER STATEMENT FOR ELEVATED FIRE WEATHER
CONDITIONS.

$$

TXZ005-009-013-172200-
/O.UPG.KAMA.FW.A.0017.161117T1700Z-161118T0100Z/
/O.EXA.KAMA.FW.W.0020.161117T1700Z-161118T0100Z/
LIPSCOMB-ROBERTS-CARSON-
347 AM CST THU NOV 17 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
NORTHEASTERN AND EAST CENTRAL TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN TEXAS...LIPSCOMB...ROBERTS AND CARSON.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* TIMING...BETWEEN 11 AM AND 7 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

OKZ001>003-TXZ001>004-006>008-011-012-016-017-172200-
/O.CON.KAMA.FW.W.0020.161117T1700Z-161118T0100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-
MOORE-HUTCHINSON-OLDHAM-POTTER-DEAF SMITH-RANDALL-
347 AM CST THU NOV 17 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR ALL OF THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS
PANHANDLE AREAS...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...HARTLEY... 
  MOORE...HUTCHINSON...OLDHAM...POTTER...DEAF SMITH AND RANDALL.

* 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* TIMING...BETWEEN 11 AM AND 7 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
WWW.WEATHER.GOV/AMA
633 
WWUS84 KAMA 171000 AAA
RFWAMA

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
400 AM CST THU NOV 17 2016

...CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EXPECTED
TODAY ACROSS THE OKLAHOMA PANHANDLE AND ALL BUT THE SOUTHEASTERN AND
FAR EASTERN TEXAS PANHANDLE...

OKZ001>003-TXZ001>009-011>013-016-017-172200-
/O.CON.KAMA.FW.W.0020.161117T1700Z-161118T0100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-DEAF SMITH-
RANDALL-
400 AM CST THU NOV 17 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR ALL OF THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS
PANHANDLE AREAS...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...OLDHAM...POTTER... 
  CARSON...DEAF SMITH AND RANDALL.

* 20 FOOT WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* TIMING...BETWEEN 11 AM AND 7 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
WWW.WEATHER.GOV/AMA
501 
WWUS84 KAMA 172211
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
411 PM CST THU NOV 17 2016

...CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS
EXPECTED THE REST OF THIS AFTERNOON INTO EARLY THIS EVENING ACROSS
THE OKLAHOMA PANHANDLE AND ALL BUT THE SOUTHEASTERN AND FAR EASTERN
TEXAS PANHANDLE...

OKZ001>003-TXZ001>009-011>013-016-017-180100-
/O.CON.KAMA.FW.W.0020.000000T0000Z-161118T0100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-DEAF SMITH-
RANDALL-
411 PM CST THU NOV 17 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
OKLAHOMA PANHANDLE AND ALL OF THE TEXAS PANHANDLE EXCEPT THE FAR
EASTERN AND SOUTHEASTERN SECTIONS...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...OLDHAM...POTTER... 
  CARSON...DEAF SMITH AND RANDALL.

* 20 FOOT WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 55
  MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* TIMING...THROUGH 7 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
WWW.WEATHER.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Nov 16, 11:43 AM CST, 4 hours 47 minutes earlier.

Area forecast discussion, Nov 16, 11:43 AM CST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1143 AM CST Wed Nov 16 2016

.AVIATION...18Z Tafs

VFR conditions are expected. Winds will be strong and gusty this
afternoon before most gusts die off after 23Z. Think there will be
some LLWS tomorrow morning, but given the unidirectional nature and
surface winds of 10 to 15 knots, will hold off on including it right
now. As the winds just off the deck start to mix down to the surface
tomorrow, gusts will increase rapidly at the very end of the TAF
period.

Simpson
&&

.PREV DISCUSSION... /Issued 433 AM CST Wed Nov 16 2016/

SHORT TERM...Today and tonight...Main concern will be the fire
weather threat which includes a Red Flag Warning this afternoon (See
Fire Weather Discussion). The other noteworthy item today will be
the well above normal temperatures forecast this afternoon. Our three
main climate sites are all within reach of record high temperatures
this afternoon. Record warm minimums look to be within reach as well
for Thursday morning. Please see Climate section for more details.

In the upper levels, high pressure will continue to build in from
the west over Mexico as a trough builds in over western parts of the
lower 48. This puts the forecast area under southwesterly flow
aloft. Forecast soundings show a consistent wind pattern aloft with
generally southwesterly flow throughout the column. This will really
help advect in dry air throughout Wednesday. We should have no
problem reaching the lower to mid 80s this afternoon as a result of
this dry southwesterly flow. Additionally, the pressure gradient at
the surface this afternoon will be strong and wind speeds will range
between 20 and 30 mph, especially our northern counties. With mixing
this afternoon, we could have occasional gusts around 35 to 40 mph.

Guerrero

LONG TERM...Thursday through Tuesday night...Upper level trough
axis centered over the UT/CO state line will progress ESE across CO
during the day on Thursday. A cold front will be associated with this
system Thursday evening. Ahead of the cold front will be dryslot in
association with a strong LLJ. This set up warrants a Fire Weather
Watch for critical to extremely critical conditions for the OK/TX
Panhandles on Thursday afternoon (See Fire Weather Discussion). The
timing of this dry slot is well in line with peak heating for best
mixing. Models have had some issues with just how high up the mixing
will be. With mixing ranging from 800mb to 650mb. Just how high up
the mixing will be will have significant impacts on the surface
winds. If the warm nose inversion is present then may only see mixing
around 2500-3000ft agl and wind speeds of 20 to 30 mph. But more
inclined to go with higher mixing as previous two 00z soundings at
KAMA show mixing up to 700mb or approx 6000ft agl. With higher mixing
in the forecast wind speeds on Thursday look to range in the 30 to 40
range, and some areas could gust 50 to 60 mph, mainly the
northwestern TX Panhandle counties as well as Cimarron and Texas
County in OK. No wind highlights have been issued as the forecast is
borderline to reach High Wind Warning and confidence is not high
enough with some models suggesting less mixing.

As the dry slot progresses through our winds will start off from the
southwest but will transition to a west and then northwest by Friday
morning. This northwest flow will bring in significantly colder air
with an 850mb 24 hour temperature change of about -17C/-30.6F. As a
result we will see highs on Thursday in the upper 70s to lower 80s,
but by Friday highs will struggle to reach the lower 50s. Due to the
continued north winds on Friday expect that the temperature will only
feel like the lower to mid 40s across most areas. Winds will calm
down late Friday afternoon and evening with continued dry air and
clear skies. This will allow for strong radiational cooling to occur
Friday night into Saturday morning, and we expect an areawide freeze
to occur. Lows are expected to be in the lower to mid 20s across the
OK Panhandle and the mid to upper 20s across the northern TX
Panhandle, with the southern TX Panhandle counties expected to be in
the upper 20s to near 30. Although there is a decent moisture swath
with this cold air, all the moisture will be isolated to the north
over CO/KS/NE. Maybe, there could be a weak band of moisture across
the OK Panhandle Thursday night, but not confident enough to
introduce into the pops.

The freeze will likely be short lived as high pressure will return
with continued sunny skies, south winds, and dry air. Temperatures at
850mb will jump back up to about 18C Sunday afternoon, allowing highs
to be back in the mid to upper 60s.

With the high impacts over the next 48 hours. And a fairly quiet
extended have allowed superblend to take place with some smoothed
pops Monday night onward. Overall, we might see our next batch of
decent precipitation Monday night through Tuesday night. Models are
still off in agreement as to how fast this precipitation will move
through, but on the other hand they seem to agree that wee will have
a good chance for some showers and possibly thunderstorms either
Monday night and/or Tuesday.

Weber

FIRE WEATHER...Strong surface pressure gradient this afternoon will
allow wind speeds of 20 and 30 mph, especially our northern counties.
These wind speeds coupled with dry conditions will result in critical
fire weather conditions across the Oklahoma Panhandle and northern
parts of the Texas Panhandle where we currently have a Red Flag
Warning in effect from 11 am to 7 pm today. There are places across
the forecast area that are marginal but these areas should still be
treated as a threat today for near critical fire weather conditions.
It will only take a couple degrees of dewpoint change or wind speed
change from the forecast to result in Red Flag conditions across
these areas as well, so take the boundaries for the Red Flag Warning
lightly, and use caution today as conditions are favorable for
explosive fire growth, especially our northern counties.

Thursday afternoon will be a similar problem as a strong LLJ
associated with a dry slot will promote critical to extremely
critical fire weather conditions. Minimum humidities of 10 to 15
percent are expected areawide and winds will likely be at least 20
mph and in some areas might be as high as 40 mph. So a Fire Weather
Watch is in effect for the OK/TX Panhandles from 11 am to 7 pm
Thursday.

Guerrero/Weber

CLIMATE...

Temperature records at risk...

High Temperatures November 16th:

*Amarillo...82 in 1966
*Borger.....85 in 1966
*Dalhart....84 in 1967

Warm Minimums November 17th:

*Amarillo...52 in 1934
*Borger.....52 in 1966
*Dalhart....45 in 2004

&&

.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning until 7 PM CST this evening for the following
     zones: Dallam...Hansford...Hartley...Lipscomb...Ochiltree...
     Sherman.

     Fire Weather Watch from Thursday morning through Thursday
     evening for the following zones: Armstrong...Carson...
     Collingsworth...Dallam...Deaf Smith...Donley...Gray...
     Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
     Moore...Ochiltree...Oldham...Potter...Randall...Roberts...
     Sherman...Wheeler.

OK...Red Flag Warning until 7 PM CST this evening for the following
     zones: Beaver...Cimarron...Texas.

     Fire Weather Watch from Thursday morning through Thursday
     evening for the following zones: Beaver...Cimarron...Texas.

&&

9/16
Hazardous weather outlook, Nov 16, 4:07 PM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
407 PM CST WED NOV 16 2016

OKZ001>003-TXZ001>020-171015-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
407 PM CST WED NOV 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE
THIS AFTERNOON DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. A
RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 7 PM FOR THE OK AND
NORTHERN TEXAS PANHANDLE. A FIRE DANGER STATEMENT IS IN EFFECT FOR
THE REMAINING PORTIONS OF THE TEXAS PANHANDLE TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
ON THURSDAY DUE TO VERY STRONG WINDS AND LOW RELATIVE HUMIDITIES. A RED
FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST THURSDAY FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE OKLAHOMA PANHANDLE AND
THE WESTERN AND NORTHERN PORTIONS OF THE TEXAS PANHANDLE. A FIRE
WEATHER WATCH IS IN EFFECT FOR THURSDAY FOR THE EASTERN AND
SOUTHEASTERN PORTIONS OF THE TEXAS PANHANDLE.

BREEZY TO WINDY CONDITIONS ON THURSDAY MAY REQUIRE A WIND ADVISORY OR
HIGH WIND WARNING ACROSS WESTERN SECTIONS OF THE PANHANDLES.

A COLD FRONT ON FRIDAY WILL INCREASE THE POTENTIAL FOR AN AREA-WIDE
FREEZE FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS TODAY AND THURSDAY.

BEAT

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 3:12 AM CSTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more25 hr

Nearby

Red Flag Warnings in Texas, 2016Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.